Puerto Rico, 2007

Heavy Rain in Puerto Rico, May 11, 2007

May 11, 2007 · NWS SJU · 1 event in 1 county or zone

Upper level divergence combined with strong heating contributed to isolated afternoon thunderstorm development which affected the municipality of Isabela with heavy rain. By mid afternoon doppler radar estimated very heavy rain in the Isabela area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJU wrote it up.

Upper level divergence combined with strong heating contributed to isolated afternoon thunderstorm development which affected the municipality of Isabela with heavy rain. By mid afternoon doppler radar estimated very heavy rain in the Isabela area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at May 11, 3:42 PM AST, 3 minutes earlier.

Area forecast discussion, May 11, 3:42 PM AST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
342 PM AST FRI MAY 11 2007

.SHORT TERM...EXCEPT FOR ISOLATED THUNDERSTORM DEVELOPMENT ALONG
THE NORTHWEST PART OF PUERTO RICO ON FRIDAY AFTERNOON...IT WAS A
RELATIVELY QUIET THROUGH MID AFTERNOON. THE ABSENCE OF CLOUD COVER
DURING THE EARLY AFTERNOON COMBINED WITH SOUTHEAST WINDS PUSHED
THE AFTERNOON HIGH TEMPERATURE AT SAN JUAN TO 92. UPPER DIVERGENT
FLOW COMBINED WITH STRONG HEATING CONTRIBUTED TO THE THUNDERSTORM
DEVELOPMENT THIS AFTERNOON WHICH AFFECTED THE MUNICIPALITY OF
ISABELA WITH HEAVY RAIN. WOULD EXPECT AN ISOLATED EVENING
THUNDERSTORM OVER WATER THIS EVENING...OTHERWISE A FEW COASTAL SHOWERS
ALONG THE SOUTHEAST SECTION. SOUTHEAST LOW LEVEL FLOW IS EXPECTED TO
PREVAIL THROUGH THIS WEEKEND WHICH SHOULD RESULT IN A CONTINUATION
OF WARM DAYTIME TEMPERATURES AND RELATIVELY QUIET WEATHER...EXCEPT
FOR THE USUAL AFTERNOON THUNDERSTORMS OVER THE NORTHWEST QUADRANT
OF PUERTO RICO. THE UPPER TROUGH TO THE NORTHWEST WILL STILL ALLOW
FOR WEST TO SOUTHWEST FLOW ALOFT ON SATURDAY WHICH IS FAVORABLE
FOR AN ISOLATED THUNDERSTORM OVER THE NORTHWEST.

.LONG TERM...SOUTHEAST LOW LEVEL FLOW CONTINUES ACROSS REGION THROUGH
THURSDAY WITH AN ABSENCE OF OF UPPER LEVEL FEATURES WHICH COULD
ALLOW FOR ANYTHING MORE THAN THE NORMAL AND USUAL AFTERNOON
CONVECTION OVER PUERTO RICO. WARM AFTERNOON TEMPERATURES SHOULD
ALSO BE THE RULE ALONG THE NORTH HALF OF THE ISLAND.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  76  89  76  89 /  20  20  20  20
STT  77  85  77  85 /  40  40  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

99/37
Hazardous weather outlook, May 11, 6:00 AM AST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST FRI MAY 11 2007

PRZ001>013-AMZ710>750-121000-
600 AM AST FRI MAY 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...NO HAZARDOUS WEATHER IS EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SCATTERED TO LOCALIZED NUMEROUS SHOWERS
AND FEW THUNDERSTORMS COULD PRODUCE MINOR URBANIZED AND LOCAL
STREETS FLOODING ACROSS THE NORTHWEST SECTION OF PUERTO RICO DURING
EACH AFTERNOON FOR THE NEXT SEVERAL DAYS. OTHER THAN THAT...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

VIZ001-002-AMZ710>730-121000-
600 AM AST FRI MAY 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...NO HAZARDOUS WEATHER IS EXPECTED FOR THIS
PERIOD.

.DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

In the hours before

Local storm report, May 11, 3:45 PM AST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
345 PM AST FRI MAY 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     FLASH FLOOD      ISABELA                 18.51N 67.02W
05/11/2007                   ISABELA            PR   EMERGENCY MNGR

            PREMA REPORTS FLOODED HOUSES IN BARCELAS MORA SECTOR OF
            ISABELA.

&&

ABTAHI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Northwest

When
May 11, 3:45 PM AST to 5:00 PM AST
Where
Northwest County, Isabela
Reported by
Emergency Manager
Coordinates
18.450, -67.000

Flooded homes were reported in the Parcelas Mora sector of Isabela.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2007Every state in 2007This day in weather historyWarnings in Puerto Rico, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34459.